Alert archive / Washington / Wind Advisories in 2006
Wind Advisory 1, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Jan 9, 2006, 2:46 PM PST for 8 counties in Idaho; 11 counties in Washington. It took effect at Jan 10, 2006, 3:58 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2006, 2:46 PM PST (22:46 UTC)
- In effect from
- Jan 10, 2006, 3:58 AM PST
- Expired
- Jan 10, 2006, 4:24 PM PST
- In force
- 12 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 31 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KOTX 092246 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 246 PM PST MON JAN 9 2006 IDZ002-003-WAZ033-035-036-100700- /O.NEW.KOTX.WI.Y.0001.060110T1200Z-060111T0400Z/ COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...PULLMAN...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE 246 PM PST MON JAN 9 2006 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 PM PST TUESDAY. BREEZY SOUTHEAST WINDS OF 15 TO 20 MPH WILL INCREASE TONIGHT AND SHIFT TO THE SOUTHWEST. EXPECT WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ON TUESDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ001-WAZ037-100700- /O.NEW.KOTX.WI.Y.0001.060110T1200Z-060111T0400Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS 246 PM PST MON JAN 9 2006 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 PM PST TUESDAY. BREEZY SOUTHEAST WINDS OF 15 TO 20 MPH WILL INCREASE TONIGHT AND SHIFT TO THE SOUTHWEST. EXPECT WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ON TUESDAY. WINDS WILL BE STRONGEST IN AN AREA FROM DEER PARK TO SANDPOINT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WAZ032-100700- /O.NEW.KOTX.WI.Y.0001.060110T1200Z-060111T0400Z/ LOWER GARFIELD AND ASOTIN COUNTIES- INCLUDING THE CITY OF...CLARKSTON 246 PM PST MON JAN 9 2006 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 PM PST TUESDAY. BREEZY SOUTHEAST WINDS OF 15 TO 20 MPH WILL INCREASE TONIGHT AND SHIFT TO THE SOUTHWEST. EXPECT WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ON TUESDAY. WINDS WILL BE STRONGEST ALONG HIGHWAY 12 NEAR POMEROY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS76 KOTX 100636 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1036 PM PST MON JAN 9 2006 IDZ002-003-WAZ033-035-036-101200- /O.CON.KOTX.WI.Y.0001.060110T1200Z-060111T0400Z/ COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...PULLMAN...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE 1036 PM PST MON JAN 9 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM PST TUESDAY. BREEZY SOUTHERLY WINDS OF 15 TO 25 MPH WILL INCREASE OVERNIGHT. EXPECT WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ON TUESDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ001-WAZ037-101200- /O.CON.KOTX.WI.Y.0001.060110T1200Z-060111T0400Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS 1036 PM PST MON JAN 9 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM PST TUESDAY. BREEZY SOUTHERLY WINDS OF 15 TO 20 MPH WILL INCREASE OVERNIGHT. EXPECT WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ON TUESDAY. WINDS WILL BE STRONGEST IN AN AREA FROM DEER PARK TO SANDPOINT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WAZ032-101200- /O.CON.KOTX.WI.Y.0001.060110T1200Z-060111T0400Z/ LOWER GARFIELD AND ASOTIN COUNTIES- INCLUDING THE CITY OF...CLARKSTON 1036 PM PST MON JAN 9 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM PST TUESDAY. BREEZY SOUTHERLY WINDS OF 15 TO 25 MPH WILL INCREASE OVERNIGHT. EXPECT WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ON TUESDAY. WINDS WILL BE STRONGEST ALONG HIGHWAY 12 NEAR POMEROY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KOTX 101158 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 358 AM PST TUE JAN 10 2006 IDZ027-102000- /O.EXB.KOTX.WI.Y.0001.060110T1600Z-060111T0200Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE... WINCHESTER 358 AM PST TUE JAN 10 2006 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS AFTERNOON. SOUTH WINDS AHEAD OF A COLD FRONT WILL RANGE FROM 15 TO 25 MPH EARLY THIS MORNING...BUT WILL SHIFT TO THE SOUTHWEST AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH BEFORE MIDDAY. THE STRONGEST WINDS ARE EXPECTED OVER EXPOSED PORTIONS OF THE CAMAS PRAIRIE. THE WINDS WILL TAPER OFF EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE EXPECTED. THIS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ004-102000- /O.EXB.KOTX.WI.Y.0001.060110T1600Z-060111T0200Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN 358 AM PST TUE JAN 10 2006 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS AFTERNOON. SOUTH WINDS AHEAD OF A COLD FRONT WILL RANGE FROM 15 TO 25 MPH EARLY THIS MORNING...BUT WILL SHIFT TO THE SOUTHWEST AND INCREASE TO 25 TO 35 MPH WITH GUSTS BY MIDDAY. GUSTS FROM 50 TO 55 MPH ARE EXPECTED OVER EXPOSED MOUNTAINS. THE WINDS WILL TAPER OFF EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND WILL RESULT IN BLOWING SNOW OVER THE MOUNTAINS. USE EXTRA CAUTION. $$ WAZ031-102000- /O.EXB.KOTX.WI.Y.0001.060110T1600Z-060111T0200Z/ NORTHEAST BLUE MOUNTAINS- INCLUDING THE CITIES OF...ANATONE...PEOLA 358 AM PST TUE JAN 10 2006 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS AFTERNOON. SOUTH WINDS AHEAD OF A COLD FRONT WILL RANGE FROM 25 TO 35 MPH EARLY THIS MORNING...BUT WILL SHIFT TO THE SOUTHWEST AND INCREASE TO 30 TO 40 MPH WITH GUSTS TO 55 MPH BEFORE MIDDAY. THE WINDS WILL TAPER OFF EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ002-003-WAZ033-035-036-102000- /O.EXT.KOTX.WI.Y.0001.060110T1600Z-060111T0200Z/ COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...PULLMAN...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE 358 AM PST TUE JAN 10 2006 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS AFTERNOON. SOUTH WINDS AHEAD OF A COLD FRONT WILL RANGE FROM 15 TO 25 MPH EARLY THIS MORNING...BUT WILL SHIFT TO THE SOUTHWEST AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH BEFORE MIDDAY. THE WINDS WILL TAPER OFF EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ001-WAZ037-102000- /O.EXT.KOTX.WI.Y.0001.060110T1600Z-060111T0200Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS 358 AM PST TUE JAN 10 2006 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS AFTERNOON. SOUTH WINDS AHEAD OF A COLD FRONT WILL RANGE FROM 15 TO 25 MPH EARLY THIS MORNING...BUT WILL SHIFT TO THE SOUTHWEST AND INCREASE TO 25 TO 35 MPH WITH GUSTS BY MIDDAY. GUSTS FROM 50 TO 55 MPH ARE EXPECTED OVER EXPOSED MOUNTAINS. THE WINDS WILL TAPER OFF EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND WILL RESULT IN BLOWING SNOW OVER THE MOUNTAINS. USE EXTRA CAUTION. $$ WAZ032-102000- /O.EXT.KOTX.WI.Y.0001.060110T1600Z-060111T0200Z/ LOWER GARFIELD AND ASOTIN COUNTIES- INCLUDING THE CITY OF...CLARKSTON 358 AM PST TUE JAN 10 2006 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS AFTERNOON. SOUTH WINDS AHEAD OF A COLD FRONT WILL RANGE FROM 15 TO 25 MPH EARLY THIS MORNING...BUT WILL SHIFT TO THE SOUTHWEST AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH BEFORE MIDDAY. THE WINDS WILL TAPER OFF EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KOTX 101831 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1031 AM PST TUE JAN 10 2006 WAZ044-110000- /O.EXB.KOTX.WI.Y.0001.000000T0000Z-060111T0000Z/ WATERVILLE PLATEAU- INCLUDING THE CITIES OF...WATERVILLE...MANSFIELD 1031 AM PST TUE JAN 10 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTHWEST WINDS OF 30 MPH WITH GUSTS NEAR 50 MPH OVER THE WATERVILLE PLATEAU WILL CONTINUE INTO THE AFTERNOON BEFORE DECREASING LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE EXPECTED. THIS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ026-110200- /O.EXA.KOTX.WI.Y.0001.000000T0000Z-060111T0200Z/ LEWISTON AREA- INCLUDING THE CITY OF...LEWISTON 1031 AM PST TUE JAN 10 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTH WINDS AHEAD OF A COLD FRONT WILL RANGE FROM 20 TO 30 MPH THIS MORNING...BUT WILL SHIFT TO THE SOUTHWEST AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH AROUND MIDDAY. THE WINDS WILL TAPER OFF EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE EXPECTED. THIS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ001>004-027-WAZ031>033-035>037-110200- /O.CON.KOTX.WI.Y.0001.000000T0000Z-060111T0200Z/ NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...PEOLA... CLARKSTON...PULLMAN...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE... COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS 1031 AM PST TUE JAN 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTHWEST SUSTAINED WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS NEAR 50 MPH WILL CONTINUE THROUGH THE AFTERNOON. STONGEST WINDS WILL OCCURR OVER HIGHER ELEVATIONS...AND ALSO EXPOSED LOCATIONS IN THE COLUMBIA BASIN EAST OF RITZVILLE AND THE CAMAS PRAIRIE REGION OF NORTH IDAHO. WINDS WILL TAPER OFF TO BREEZY LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE EXPECTED. THIS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KOTX 110024 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 424 PM PST TUE JAN 10 2006 IDZ001>004-026-027-WAZ031>033-035>037-110130- /O.CAN.KOTX.WI.Y.0001.000000T0000Z-060111T0200Z/ NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE... COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS 424 PM PST TUE JAN 10 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS WILL CONTINUE THROUGH TONIGHT AND INTO WEDNESDAY. HOWEVER...THE THREAT OF DANGEROUS HIGH WINDS HAS ENDED. $$ WAZ044-110130- /O.EXP.KOTX.WI.Y.0001.000000T0000Z-060111T0000Z/ WATERVILLE PLATEAU- INCLUDING THE CITIES OF...WATERVILLE...MANSFIELD 424 PM PST TUE JAN 10 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY WINDS WILL CONTINUE THROUGH TONIGHT AND INTO WEDNESDAY. HOWEVER...THE THREAT OF DANGEROUS HIGH WINDS HAS ENDED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Jan 9, 2:08 PM PST, 38 minutes earlier.
Area forecast discussion, Jan 9, 2:08 PM PST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
208 PM PST MON JAN 9 2006
.SYNOPSIS...A STRONG AND MOIST PACIFIC STORM WILL MOVE THROUGH THE
AREA TONIGHT AND TUESDAY. THE WEATHER WILL THEN TURN COOLER AND
SHOWERY BEFORE THE NEXT PACIFIC SYSTEM ARRIVES ON FRIDAY.
&&
.DISCUSSION...
TONIGHT AND TUESDAY...SSM/I PRECIPITABLE WATER IMAGE SHOWS A REALLY
NICE FETCH OF MOISTURE FROM CENTRAL PACIFIC TROPICS. COPIOUS PRECIP
HAS ALREADY BEEN OBSERVED IN THE CASCADES WITH PARK CREEK RIDGE
REPORTING 1.20 INCHES IN 10 HOURS. THIS ALONG WITH STRONG WESTERLY
FLOW WILL RESULT IN HEAVY OROGRAPHIC SNOWS IN THE CASCADE CREST
AND THE PANHANDLE MOUNTAINS. FIRST WAVE IS CURRENTLY MOVING INTO THE
ID PANHANDLE WITH THE SECOND SYSTEM RIGHT ON ITS HEELS. NICE JET
STREAK INTERACTION BETWEEN THESE TWO SYSTEMS SPELLS GOOD DYNAMIC
LIFT TONIGHT. THIS SYNOPTIC SCALE LIFT WILL BRING PRECIP TO MOST
LOCATIONS DESPITE THE PRECIP SHADOW EFFECT. THIS WILL BE SHORT
LIVED AS THE COLD FRONT SWEEPS THROUGH JUST BEFORE SUNSET. THIS
WILL LARGELY SHUT OFF ALL THE VALLEY PRECIP WHILE THE OROGRAPHIC
MOUNTAIN SNOWS CONTINUE THROUGH THE DAY.
THE OTHER WEATHER FEATURE TO ADDRESS IS WIND. PRE-FRONTAL
SOUTHEASTERLY WINDS HAVE BEEN FAIRLY IMPRESSIVE. MEANWHILE THE
FLOW AT 5000 FT IS STRONG SOUTHWESTERLY. THE COLD FRONTAL PASSAGE
TUESDAY MORNING WILL ALLOW THE SURFACE WINDS TO VEER TO
SOUTHWESTERLY AND ALIGN WITH THE WINDS ALOFT. LOOKS GOOD ENOUGH
FOR A WIND ADVISORY ACROSS THE EASTERN BASIN...PALOUSE...AND
SPOKANE/CDA AREA. JET WINDS ARE ONLY NEAR 100KTS SO I DONT SEE
WIND WARNING SPEEDS FOR THIS EVENT. RJ
TUESDAY NIGHT THROUGH THURSDAY...THE LONGWAVE PATTERN THROUGH
THURSDAY SHOWS VERY LARGE LOW AMPLITUDE TROF KEEPING A HIGH
INDEX ZONAL PATTERN OR VERY GOOD WESTERLY FLOW INTO THE PACIFIC
NORTHWEST. THEREFORE...ANY SHORTWAVES OR PACIFIC STORM SYSTEMS WHICH
TAKE THIS PATH INTO EASTERN WASHINGTON AND NORTHERN IDAHO SHOULD NOT
WEAKEN MUCH IF AT ALL. POPS THROUGH THE PERIOD DEPICT HIGHEST CHANCE
OF PRECIP OVER THE MOUNTAINS OF NORTHERN WASHINGTON AND NORTHERN
IDAHO. LOWEST POPS DEPICT A SNOW SHADOW OFF THE CASCADE CREST
OF SORTS EXTENDING JUST EAST OF THE CREST AND OVER THE COLUMBIA
BASIN AND OTHER ASSOCIATED LOWLANDS. AIRMASS DEPICTED TO RESIDE OVER
THE AREA DURING THIS PERIOD REMAINS PRIMARILY A MOIST CONDITIONALLY
UNSTABLE ONE WITH WESTERLY FLOW THROUGH IT UNTIL HIGH PRESSURE
RIDGING PUSHES IN ON THURSDAY. RP
THURSDAY NIGHT THROUGH MONDAY...CURRENTLY THERE EXIST STRONG ZONAL
FLOW ACROSS THE PACIFIC AS EVIDENCED BY THE STRONG JET STREAM ROUGHLY
ALONG 40N. ALSO AT THE CURRENT TIME AN EXTREMELY COLD AIR MASS
RESIDES OVER EASTERN SIBERIA. SURFACE OBSERVATIONS FROM THAT AREA
INDICATE -30 TO -40 DEGREES BELOW ZERO. THIS COLD AIRMASS OVER
EASTERN RUSSIA WILL BE THE PRIMARY CULPRIT CATALYST IN CHANGING THE
CURRENT PATTERN OVER THE PACIFIC AND WESTERN US OVER THE COMING
WEEKEND. SPECIFICALLY...THE COLD AIR IS SET TO PUSH SE OVER THE NW
PACIFIC DIGGING OUT A LONG WAVE TROF JUST OFF THE ASIAN COAST. THIS
SERVES TO AMPLIFY THE DOWNSTREAM PATTERN. BOTH THE ECMWF AND GFS SHOW
A RIDGE DEVELOPING OVER THE WESTERN US AT THE START OF THE PERIOD.
THIS PUTS THE PACNW IN SOUTHWESTERLY FLOW AND NEAR ENOUGH TO THE MAIN
STORM TRACK TO REMAIN WET. THE PATTERN PROGRESSES THROUGH THE WEEKEND
USHERING IN COOLER TEMPS AS THE RIDGE GIVES WAY TO A TROF. THIS WILL
LESSEN CHANCES FOR PRECIP AT LOWER ELEVATIONS. HOWEVER...A SHOWERY
PATTERN LIKELY WILL PREVAIL THROUGH THE WEEKEND. THE PREVIOUS SHIFT
HAD A GOOD HANDLE ON THIS...SO ONLY MINOR TWEAKS HAVE BEEN MADE TO
THE THE FORECAST. /LERICOS
&&
.AVIATION...
A PACIFIC STORM SYSTEM IS USHERING IN A BAND OF RAIN AND SNOW ACROSS
EASTERN WASHINGTON AND NORTHERN IDAHO. FLIGHT CATEGORY CONDITIONS
ARE EXTREMELY VARIABLE RANGING FROM VFR TO LIFR. IN
GENERAL...PREVAILING IFR AND BELOW CONDITIONS CAN BE EXPECTED NORTH
OF A LINE FROM KEAT TO KMLP. CONDITIONS WILL BE WORSE IN VALLEYS
ALONG THE EAST CASCADES AND NE WA/N ID MTS. MOUNTAIN OBSCURATIONS
ARE EXPECTED TO BE WIDESPREAD IN THIS AREA AS WELL. HIGH WINDS CAN
BE EXPECTED OVER THE PALOUSE AND L-C VALLEY AREA. WIND SHEAR WILL
REMAIN A THREAT IN THIS AREA FOR MOST OF THE DAY AND INTO THE
EVENING. /LERICOS
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 35 43 34 38 28 35 / 100 80 50 40 30 30
COEUR DALENE 34 41 34 41 29 35 / 100 90 70 60 40 50
PULLMAN 36 47 36 40 32 38 / 90 70 40 40 30 30
LEWISTON 40 51 39 47 34 43 / 70 70 40 30 30 30
COLVILLE 34 37 32 38 25 31 / 100 100 60 60 50 50
SANDPOINT 33 38 33 38 28 34 / 100 100 90 70 50 60
KELLOGG 33 38 35 40 30 35 / 100 100 90 80 60 60
MOSES LAKE 37 45 34 42 30 37 / 40 40 30 40 30 30
WENATCHEE 33 38 33 40 28 32 / 60 40 40 40 20 30
OMAK 33 35 33 38 26 31 / 70 40 40 60 30 50
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING UNTIL 4 AM WEDNESDAY
FOR NORTHERN PANHANDLE...CENTRAL PANHANDLE MOUNTAINS.
WIND ADVISORY FROM 4 AM TO 8 PM TUESDAY FOR NORTHERN
PANHANDLE...COEUR DALENE AREA...IDAHO PALOUSE.
WA...WIND ADVISORY FROM 4 AM TO 8 PM TUESDAY FOR LOWER GARFIELD AND
ASOTIN COUNTIES...WASHINGTON PALOUSE...UPPER COLUMBIA BASIN...
SPOKANE AREA...NORTHEAST MOUNTAINS.
WINTER STORM WARNING UNTIL 10 AM TUESDAY FOR
NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS.
SNOW ADVISORY UNTIL 4
PM TUESDAY FOR EAST SLOPES NORTHERN CASCADES.
&&Hazardous weather outlook, Jan 9, 2:33 PM PST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
233 PM PST MON JAN 9 2006
IDZ001>004-WAZ032-033-035>038-042-102245-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
CLARKSTON...PULLMAN...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
REPUBLIC...INCHELIUM...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
233 PM PST MON JAN 9 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...EAST CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST TUESDAY FOR
NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS
SNOW ADVISORY IN EFFECT UNTIL 4 PM PST TUESDAY FOR EAST
SLOPES NORTH CASCADES
WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST WEDNESDAY FOR
NORTH IDAHO PANHANDLE...CENTRAL PANHANDLE MOUNTAINS
WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM PST TUESDAY FOR
NORTH IDAHO PANHANDLE...COEUR D ALENE AREA...IDAHO
PALOUSE...LOWER GARFIELD AND ASOTIN COUNTIES...WASHINGTON
PALOUSE...UPPER COLUMBIA BASIN...SPOKANE AREA...NORTHEAST
MOUNTAINS
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
SEANPWOTX /WWUS76 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
A MOIST PACIFIC STORM WILL MOVE THROUGH THE AREA TONIGHT BRINGING
HEAVY SNOW TO THE MOUNTAINS OF EASTERN WASHINGTON AND NORTHERN IDAHO.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
FOLLOWING MONDAY NIGHTS STORM...STRONG WINDS WILL DEVELOP OVER THE
AREA. THE STRONGEST WINDS WILL OCCUR FROM POMEROY TO COEUR DALENE.
IDZ026-027-WAZ031-034-041-043-044-102245-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-MOSES LAKE AREA-WENATCHEE AREA-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...ANATONE...PEOLA...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...WENATCHEE...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
233 PM PST MON JAN 9 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A MOIST PACIFIC WEATHER SYSTEM WILL MOVE THROUGH THE REGION
TONIGHT BRINGING RAIN AND SNOW TO THE AREA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
BREEZY WINDS WILL DEVELOP BEHIND MONDAY NIGHTS STORM.Nearby
Wind Advisories in Washington, 2006Wind Advisories in Idaho, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.